Acute bilateral angle closure induced by monoclonal antibody (Daratumumab) infusion

ABSTRACT

PURPOSE: To report a case of daratumumab-induced bilateral angle closure glaucoma and myopia that showed no recurrence after repeated drug administration with prophylactic cycloplegia.

OBSERVATIONS: A 63-year-old man with relapsing multiple myeloma presented with acute bilateral eye pain and blurred vision 14 hours after first daratumumab infusion. Eye examination revealed raised intraocular pressure and shallow anterior chamber. Anterior segment ocular coherence tomography and ultrasound biomicroscopy showed ciliochoroidal effusions in both eyes. The diagnosis of bilateral acute angle closure glaucoma and induced myopia was made. Cycloplegia- and intraocular-pressure-lowering medications were given, which gradually deepened the anterior chambers and normalized intraocular pressure and refraction. The ciliochoroidal effusions completely resolved on day 14. The cycloplegic was given as a premedication for subsequent infusions. There was no recurrence of effusion throughout his 6-month daratumumab treatment course.

CONCLUSIONS AND IMPORTANCE: Daratumumab can induce ciliochoroidal effusion, which results in acute secondary angle closure and myopia. The potential prophylactic effect of the cycloplegic drug may enable continuation of daratumumab infusion under close monitoring.